Alert archive / California / Small Craft Advisories in 2024
Small Craft Advisory 23, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 21, 2024, 2:55 PM PST. It took effect at Feb 22, 2024, 12:00 PM PST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2024, 2:55 PM PST (22:55 UTC)
- In effect from
- Feb 22, 2024, 12:00 PM PST
- Expired
- Feb 23, 2024, 3:00 PM PST
- In force
- 27 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
410 WHUS76 KEKA 212255 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 255 PM PST Wed Feb 21 2024 PZZ470-220700- /O.NEW.KEKA.SC.Y.0023.240222T2000Z-240223T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 255 PM PST Wed Feb 21 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 3 AM PST FRIDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From noon Thursday to 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-220700- /O.NEW.KEKA.SC.Y.0023.240222T2000Z-240223T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 255 PM PST Wed Feb 21 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 3 AM PST FRIDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 25 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From noon Thursday to 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
675 WHUS76 KEKA 220422 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 822 PM PST Wed Feb 21 2024 PZZ470-221230- /O.CON.KEKA.SC.Y.0023.240222T2000Z-240223T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 822 PM PST Wed Feb 21 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 3 AM PST FRIDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From noon Thursday to 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-221230- /O.CON.KEKA.SC.Y.0023.240222T2000Z-240223T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 822 PM PST Wed Feb 21 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 3 AM PST FRIDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 25 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From noon Thursday to 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
473 WHUS76 KEKA 221027 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 227 AM PST Thu Feb 22 2024 PZZ450-221830- /O.NEW.KEKA.SC.Y.0024.240223T1700Z-240223T2300Z/ Pt St George to Cape Mendocino out 10 nm- 227 AM PST Thu Feb 22 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 3 PM PST FRIDAY... * WHAT...Seas 8 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 9 AM to 3 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-221830- /O.NEW.KEKA.SC.Y.0024.240223T1700Z-240223T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 227 AM PST Thu Feb 22 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 3 PM PST FRIDAY... * WHAT...Seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 9 AM to 3 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-221830- /O.EXT.KEKA.SC.Y.0023.240222T2000Z-240223T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 227 AM PST Thu Feb 22 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 3 PM PST FRIDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From noon today to 3 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-221830- /O.EXT.KEKA.SC.Y.0023.240222T2000Z-240223T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 227 AM PST Thu Feb 22 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 3 PM PST FRIDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From noon today to 3 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
161 WHUS76 KEKA 221654 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 854 AM PST Thu Feb 22 2024 PZZ450-230100- /O.CON.KEKA.SC.Y.0024.240223T1700Z-240223T2300Z/ Pt St George to Cape Mendocino out 10 nm- 854 AM PST Thu Feb 22 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 3 PM PST FRIDAY... * WHAT...Seas 8 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 9 AM to 3 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-230100- /O.CON.KEKA.SC.Y.0024.240223T1700Z-240223T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 854 AM PST Thu Feb 22 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 3 PM PST FRIDAY... * WHAT...Seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 9 AM to 3 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-230100- /O.CON.KEKA.SC.Y.0023.240222T2000Z-240223T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 854 AM PST Thu Feb 22 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 PM PST FRIDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From noon today to 3 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-230100- /O.CON.KEKA.SC.Y.0023.240222T2000Z-240223T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 854 AM PST Thu Feb 22 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 PM PST FRIDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From noon today to 3 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
788 WHUS76 KEKA 222229 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 229 PM PST Thu Feb 22 2024 PZZ450-230630- /O.CON.KEKA.SC.Y.0024.240223T1700Z-240223T2300Z/ Pt St George to Cape Mendocino out 10 nm- 229 PM PST Thu Feb 22 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 3 PM PST FRIDAY... * WHAT...Seas 8 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 9 AM to 3 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-230630- /O.CON.KEKA.SC.Y.0024.240223T1700Z-240223T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 229 PM PST Thu Feb 22 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 3 PM PST FRIDAY... * WHAT...Seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 9 AM to 3 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-230630- /O.CON.KEKA.SC.Y.0023.000000T0000Z-240223T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 229 PM PST Thu Feb 22 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-230630- /O.CON.KEKA.SC.Y.0023.000000T0000Z-240223T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 229 PM PST Thu Feb 22 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 11 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
175 WHUS76 KEKA 230423 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 823 PM PST Thu Feb 22 2024 PZZ450-231230- /O.CON.KEKA.SC.Y.0024.240223T1700Z-240223T2300Z/ Pt St George to Cape Mendocino out 10 nm- 823 PM PST Thu Feb 22 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 3 PM PST FRIDAY... * WHAT...Seas 8 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 9 AM to 3 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-231230- /O.CON.KEKA.SC.Y.0024.240223T1700Z-240223T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 823 PM PST Thu Feb 22 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 3 PM PST FRIDAY... * WHAT...Seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 9 AM to 3 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-231230- /O.CON.KEKA.SC.Y.0023.000000T0000Z-240223T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 823 PM PST Thu Feb 22 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY... * WHAT...East winds 5 to 15 kt and seas 8 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-231230- /O.CON.KEKA.SC.Y.0023.000000T0000Z-240223T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 823 PM PST Thu Feb 22 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 11 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
969 WHUS76 KEKA 231027 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 227 AM PST Fri Feb 23 2024 PZZ450-231830- /O.CON.KEKA.SC.Y.0024.240223T1700Z-240223T2300Z/ Pt St George to Cape Mendocino out 10 nm- 227 AM PST Fri Feb 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... * WHAT...Seas 9 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 9 AM this morning to 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-231830- /O.CON.KEKA.SC.Y.0024.240223T1700Z-240223T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 227 AM PST Fri Feb 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... * WHAT...Seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 9 AM this morning to 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-231830- /O.CON.KEKA.SC.Y.0023.000000T0000Z-240223T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 227 AM PST Fri Feb 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Seas 8 to 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-231830- /O.CON.KEKA.SC.Y.0023.000000T0000Z-240223T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 227 AM PST Fri Feb 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
496 WHUS76 KEKA 231645 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 845 AM PST Fri Feb 23 2024 PZZ450-232300- /O.CON.KEKA.SC.Y.0024.240223T1700Z-240223T2300Z/ Pt St George to Cape Mendocino out 10 nm- 845 AM PST Fri Feb 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Seas 9 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-232300- /O.CON.KEKA.SC.Y.0024.240223T1700Z-240223T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 845 AM PST Fri Feb 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-232300- /O.CON.KEKA.SC.Y.0023.000000T0000Z-240223T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 845 AM PST Fri Feb 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Seas 8 to 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-232300- /O.CON.KEKA.SC.Y.0023.000000T0000Z-240223T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 845 AM PST Fri Feb 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
274 WHUS76 KEKA 232255 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 255 PM PST Fri Feb 23 2024 PZZ450-240000- /O.EXP.KEKA.SC.Y.0024.000000T0000Z-240223T2300Z/ Pt St George to Cape Mendocino out 10 nm- 255 PM PST Fri Feb 23 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... $$ PZZ455-240000- /O.EXP.KEKA.SC.Y.0024.000000T0000Z-240223T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 255 PM PST Fri Feb 23 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... $$ PZZ470-240000- /O.EXP.KEKA.SC.Y.0023.000000T0000Z-240223T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 255 PM PST Fri Feb 23 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... $$ PZZ475-240000- /O.EXP.KEKA.SC.Y.0023.000000T0000Z-240223T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 255 PM PST Fri Feb 23 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 2:48 PM PST, 7 minutes earlier.
Area forecast discussion, Feb 21, 2:48 PM PST, 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
248 PM PST Wed Feb 21 2024
.SYNOPSIS...Lingering showers will dissipate through the afternoon
leading to partial clearing overnight. Valley fog is likely through
the next several nights as interior temperatures drop and skies
clear. Mostly dry conditions are expected through the remainder of
this week heading into the weekend. A shift in pattern is likely to
begin Sunday night as the next storm system approaches Northern
California with the potential for more impactful precipitation.
&&
.DISCUSSION...Diurnally driven showers across the CWA will
continue to dissipate as a weak ridge builds into Northern CA.
Coastal areas from the King Range through Crescent City were
caught in some training bands of showers this morning and early
afternoon, producing an additional few tenths of an inch onto
several inches of accumulation over the past several days.
Otherwise, conditions are effectively winding down - flood prone
rivers including the Eel and the Russian are decreasing below
monitor stage, while southerly winds are diminishing. Much drier
air at the surface helped to lift low cloud ceilings for some
clearing this afternoon.
Aside from some high cirrus sifting into the region from offshore,
conditions will remain partly cloudy through this evening. Residual
moisture trapped in interior valleys will allow low ceilings and
widespread fog to develop overnight and early tomorrow morning as
radiational cooling surface temperatures. Low ceilings and fog are
expected to lift as much needed sunshine and a surge of WAA drives
temperatures into the mid-50's, nearing 60 in coastal areas on
Thursday.
Nor PAC water vapor imagery indicates a col point situated between a
weakening low off the western CA coast and a deepening cold low
developing further west. Highly zonal flow in the central Pacific
will inhibit eastward migration of this low. As the upper level low
strengthens and becomes cutoff from the parent trough, a dance of
the double barrel surface lows will begin in the northern Pacific as
the two low centers spin around each other. Outlying bands of
frontal instability reaching through the elongated low axis may
approach the coast Thursday into Friday, but models are indicating
precipitation will remain largely offshore. As mentioned, high
clouds are likely to be the only effects of this system, setting the
stage for a drier weekend.
High pressure will build in behind this low as it reverses direction
and backs offshore. Temperatures are forecast to exceed 60 degrees
along the coasts and inland valleys Friday into the weekend, a much
needed break to dry out soils. The next chance for precipitation is
expected around Sunday night into Monday as a cold upper trough and
surface low drops into northern California, indicating the next
shift to a more active pattern. Model QPF still has some uncertainty
on timing, but both the GFS and the Euro are hitting on higher
precipitation totals in northern Humboldt and Del Norte counties.
Both models are also indicating a rapid drop in mid level
temperatures as the trough digs into the PNW. Snow levels will be
monitored closely as this system develops.
&&
.AVIATION...MVFR to VFR conditions have prevailed today with
lingering showers generating only brief IFR conditions. Unstable
conditions through the evening will allow for broken but generally VFR
conditions along the coast with ceilings no lower than 4 kft with
weak isolated showers posing the only threat for worse conditions
overnight. As skies clear, however, valley fog will become
increasingly likely in the interior with LIFR ceilings and
visibilities likely (70% chance) for terminals in interior valleys
late tonight through early Thursday morning. /JHW
&&
.MARINE...Southerly wind and seas have generally calmed today with
combined seas below 8 feet and gusts below 15 kts. A weak low
pressure system stalling over the eastern Pacific will bring a band
of stronger southerly wind to the outer waters Thursday into Friday.
There is forecast uncertainty depending on how close the low will
get, but even higher end models don't show gusts anywhere above 25
kts. Elevated winds will likely persist just long enough for short
period seas in the outer waters to reach 6 feet. Otherwise, the sea
state will be dominated by weak, mid period northwest swells. A
steeper northwest swell up to 10 feet at 13 seconds is expected to
build Friday into the weekend just as winds and short period seas
fall. Otherwise moderate northwest winds are expected this weekend
with another storm with southerly wind possible early next week. /JHW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from noon Thursday to 3 AM PST Friday
for PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 5:20 PM PST | Special Marine Warning | EKA | 25 min | |
| Feb 20, 5:23 PM PST | Special Marine Warning | EKA | 37 min | |
| Feb 20, 6:04 PM PST | Special Weather Statement | EKA | Humboldt | 26 min |
| Feb 20, 9:04 PM PST | Special Weather Statement | EKA | Humboldt | 26 min |
Nearby
Small Craft Advisories in California, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.